# SDR AALA202212209900

- Difficulty date: December 17, 2022
- Submitted: December 20, 2022
- Operation: Air carrier
- Aircraft: N733UW
- Make and model: Airbus A319-112
- Aircraft serial: 1205
- Aircraft time: 59,761 hours, 36,027 cycles
- System (JASC): 2422 · AC Inverter
- Part: Gcu
- Part number: 740120C
- Part serial: 5098
- Condition: Faulty
- Location: Zone 100 - Fuse
- Part time: 66,284 hours, 34,481 cycles
- Stage of operation: TO
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A, O

## Discrepancy

AIRCRAFT WAS GROUNDED: DURING TAKE OFF AND CLIMB STRONG SMELL OF ELECTRICAL SMELL COMMING OUT OF FLIGHT DECK VENTS. CREW FOLLOWED QRH PROCEDURE FOR FUMES SMOKE. ODOR STARTED TO DISSIPATE ONCE AVIONICS VENT SYSTTEM WAS TURNED OFF. AN EMERGENCY WAS DECLARED AND THE AIRCRAFT RETURNED TO PHL WHERE IT LANDED SAFELY WITHOUT FURTHER INCIDENT. MAINTENANCE DETERMINED THAT THE SMELL WAS COMMING FROM THE AVIONICS BAY AND FOUND DURING A GROUND SCAN THAT THE #2 GENERATOR CONTROL UNIT (GCU) WAS FAULTING BEFORE THE ODOR WAS NOTED. MAINTENANCE REPLACED THE #2 GENERATOR CONTROL UNIT PER AMM 24-22-34 AND ACCOMPLISHED A SATISFACTORY OPERATIONAL CHECK WITH NO ODOR S NOTED.
